Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Has undergone angioplasty, has become more prone to acidity with burning sensation. Advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
My mom has undergone angioplasty last year since then she has become more prone to acidity specially during night or evening hours if she eats something she complains of burning sensation after which doctor has prescribed a small tablet which eases her but this is continues everyday. Is there any medication or excersice which can help her.
Posted Wed, 3 Jul 2013 in Digestion and Bowels
Answered by Dr. Prasad 3 hours later

Thanks for the query.

You haven't mentioned her current medications in the medical history. I am unsure if she is on antiplatelet drugs such as aspirin following angioplasty.

Medical drugs given following angioplasty is known to cause hyperacidity. Besides that stress, lack of proper diet and sleep can add up to hyperacidity.

This is a condition that can be brought under control by bringing about changes in the current life style. Encourage her have timely meals; off course a less spicy diet. Reduce her beverage consumption including coffee/tea. Encourage her to have a good and regular sleep.

As far as medications are concerned, proton pump inhibitors such as pantoprazole or rabeprazole are effective. I think the small tablets given to her are of the same group. Please continue them. In addition mucosal protecting antacids such as Sucralfate can be added after discussing with your doctor.

Finally yes, exercise such as morning walks; weight reducing exercise - brisk walk, thread mill; yoga; meditation are useful remedies. However in view of preexisting coronary heart disease, exercise should be started after her doctor's permission.

Hope this information is detailed and helpful. Let me know if you need clarifications.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor